Cyclosporin A in the treatment of severe aplastic anemia: Description of a case complicated by the development of tubercular pericarditis during treatment

E. M. Pogliani, M. Cortellaro, P. Foa, A. Iurlo, E. E. Polli

Research output: Contribution to journalArticlepeer-review

Abstract

We report on a 62-year-old woman who developed a severe aplastic anemia requiring frequent packed red cell and platelet transfusions. Since conventional pharmacological therapy was ineffective, treatment with Cyclosporin A was started, resulting in a significant increase of leukocyte, platelet, and red cell counts. However, 5 months after the beginning of Cyclosporin A treatment, despite a past medical history not significant for clinical tuberculosis, the patient developed tubercular pericarditis. This report underlines the need for a careful follow-up of Cyclosporin A-treated patients aimed at a prompt diagnosis of possible infectious complications.

Original languageEnglish
Pages (from-to)257-258
Number of pages2
JournalAmerican Journal of Hematology
Volume30
Issue number4
Publication statusPublished - 1989

ASJC Scopus subject areas

  • Hematology

Fingerprint Dive into the research topics of 'Cyclosporin A in the treatment of severe aplastic anemia: Description of a case complicated by the development of tubercular pericarditis during treatment'. Together they form a unique fingerprint.

Cite this